Subscribe to this Thread…
Results 1 to 8 of 8
  1. #1
    Senior Member
    Join Date
    Aug 2010
    Posts
    454

    question about antibiotic

    hi-my primary prescribed me a antibiotic called ciprofloxacn 250 mg which is a very low dose 2x a day for 10 days for a sinus infection in my ears nose throat coughing chest congestion-I am hyper hyper sensitive to all meds always have been cant even handle a tylenol-so I took one I feel a little wierd they say this one filters through kidneys but should be fine for me given its a low dose -I called neph they said it was ok to take but I just dont trust them I dont think they care at all so I was just wondering if any of you have ever taken it before- I have about55% function if that makes a diff? thanks for any input!!
    ckd,stage3,due to birth defect/refulx,controlled b/p

  2. #2
    Senior Member
    Join Date
    Jul 2011
    Posts
    176

    Re: question about antibiotic

    JenJen

    I would go ahead and take the cipro and keep drinking plenty of fluid. It better the antibotic then having the sinus infection turn into and even worse URI and possibly bronchritis or pnemonia. If your nephro told you it okay and you trust him. Good luck whatever you decide and I hope you get over your cold soon.

    Bonnie
    ___________________________________

    Diagnosis with Stage 4, GFR 16%
    Glomeruliosclerosis
    Non diabete, normal BP
    November 2007

    Today and tomorrow I am blessed by
    God and His Angels

  3. #3
    Senior Member
    Join Date
    Feb 2006
    Posts
    1,511

    Re: question about antibiotic

    Hi Jen,
    Cipro is approved by my neph too. The dose you're taking is low enough. They often prescribe 500mg.

    Like Bonnie mentioned, drink lots and lots of fluid while you're taking it.
    The fluids will help your kidney get rid of cipro out of your system quickly.
    I also agree, that taking it has more benefits than having the infection around.
    Infections can harm the kidneys.
    If you have labs during the time or shortly after you finish your Cipro, don't be alarmed if GFR is slightly higher.
    Most infections makes the kidneys work harder and so do antibiotics.
    Once done with cipro, keep on with the fluids and your GFR will come back to YOUR normal.

    Take care
    I received the GIFT OF LIFE on Nov 9, 2010 thanks to my wonderful donor Laura and her family!

  4. #4
    Junior Member
    Join Date
    Dec 2012
    Posts
    5
    thanks for publish such a great and colorful blog.ms office price in Pakistan.i like it very much..must say,very innovative ideas of your and its great implementation.NAS prices in Pakistan..thank u again for publish it.

  5. #5
    Senior Member
    Join Date
    Aug 2009
    Posts
    478
    Quote Originally Posted by jenjen76 View Post
    hi-my primary prescribed me a antibiotic called ciprofloxacn 250 mg which is a very low dose 2x a day for 10 days for a sinus infection in my ears nose throat coughing chest congestion-I am hyper hyper sensitive to all meds always have been cant even handle a tylenol-so I took one I feel a little wierd they say this one filters through kidneys but should be fine for me given its a low dose -I called neph they said it was ok to take but I just dont trust them I dont think they care at all so I was just wondering if any of you have ever taken it before- I have about55% function if that makes a diff? thanks for any input!!
    JenJen.... Ciprofloxacn is a very common antibiotic.. 250 is definitely a low dose.. When on dialysis with 0 kidney function they give 500mg twice a day.. I have even received as much as 1000mg twice a day, but this was too much... I experinced some effects from it while taking it so they had to lower the dose... If you are worrked, you should speak with the nephrologist or even pharmacist as they tend to know more about medications than many of the docs... Just pay close attention while one it..
    ______________________________
    PD - 13 Years
    3 Transplants
    In-Center Hemo - 6 Months
    NxStage - Since April - 06
    Facebook: Dialysis Discussion Uncensored

    ________________________________

  6. #6
    Junior Member
    Join Date
    Dec 2012
    Posts
    18
    Ciprofloxacn is an antibiotic medicine but as you are hypersensitive you may lead some complication .You can ask from Nephrologist they may give you survival prescription better or if you ask more sinus cure it would be better to go for another medicine as my mom is also suffering from the same.

  7. #7
    Junior Member
    Join Date
    Jan 2013
    Posts
    6
    Now a days there are thousands type of the antibiotic,therefore it is better and depends upon the doctors to give the better antibiotic to the patients as per their disease to cover it very soon,therefore here is necessary to secure the life by taking the treatment from the specialist doctors.
    Healthcare practice management
    Last edited by Jolia569; 01-26-2013 at 09:55 AM.

  8. #8
    Junior Member
    Join Date
    Aug 2012
    Posts
    10
    I've taken Ciprofloxan a number of times since I'm allergic to pennacillan and it's the drug they use instead. I have no kidney fuction and It has cleared from my system fine. You may feel funny at first and sometimes I notice some foods taste off when I'm on it but that's normal. I have a sensitive stomache too and it only gives me slight ndigestion but I eat crackers with it to help that. Just be sure to take all of it for your infection because if you stop it before the whole series, the infection can come back worse and then it won't get rid of it and you have to take something stronger, learned that the hard way.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •